Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2003, 1:35 PM CDT for Winnebago County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2003, 1:35 PM CDT (18:35 UTC)
- Expired
- Jun 18, 2003, 2:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 66 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WUUS53 KGRB 181835 SVRGRB WIC139-181915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 135 PM CDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN WISCONSIN * UNTIL 215 PM CDT * AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR ZITTAU. THAT PLACES IT 16 MILES SOUTHEAST OF WAUPACA. IT WAS MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINNECONNE AROUND 155 PM OMRO AROUND 205 PM OSHKOSH AROUND 205 PM IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4424 8881 4412 8888 4392 8872 4400 8842 $$ BRUSKY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:00 AM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jun 18, 5:00 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CDT WED JUN 18 2003 MINOR PRECIP CHCS TODAY AND TEMPS ARE THE MAIN FCST CONCERNS. MSAS ANALYSIS SHOWED THE COLD FRONT EXTENDING FROM ESC-ISW-LSE... BISECTING THE STATE FROM NE TO SW. ISOLD SHRA/TSRA WERE ONGOING AHEAD OF THIS BOUNDARY ACROSS EC WI. PATCHY FOG WAS REPORTED OVER THE WISCONSIN RIVER VALLEY OF NC/C WI. WV IMAGERY SHOWED A S/W TROF DROPPING SE THROUGH WSTRN ONTARIO. ISOLD SHRA/TSRA WILL EXIT EC WI BY 12Z...BUT COMBO OF LINGERING INSTAB (CAPES 500-1000 J/KG)...RRQ OF UPPER JET AND APPROACHING S/W TROF MAY LEAD TO ADDL ISOLD TSRA DEVELOPMENT THIS AFTERNOON OVER THE SE 1/2 OF THE FA. ETA/MESOETA AND RUC ALL SUPPORT THIS IDEA...AND HINT THAT ACTIVITY MAY BE MOST PREVALENT NEAR LK BREEZE BOUNDARIES OVER FAR NE AND EC WI. THIS ACTIVITY SHOULD END BY EVG...WITH CLEARING SKIES EXPECTED. MET GUIDANCE TEMPS LOOK GOOD FOR THE NEXT COUPLE DAYS. HIGH PRESSURE WILL TAKE HOLD FOR THE REST OF THE WEEK...BRINGING DRY AND SEASONABLE WEATHER. THE HIGH WILL SHIFT EAST LATE IN THE WEEKEND... WITH RETURN FLOW LEADING TO A CHC OF SHRA/TSRA BY SUN OR SUN NGT. COORD WITH MQT...THANKS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 18, 9:45 AM CDT, 3 hours 50 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191445- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 945 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND NORTHCENTRAL WISCONSIN THROUGH EARLY AFTERNOON...AND IN THE NORTHEAST AND EAST CENTRAL PARTS OF THE STATE DURING THE MIDDLE AND LATE AFTERNOON HOURS. A FEW STORMS COULD PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH. THE STORMS SHOULD DISSIPATE BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. RDM WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.